Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ *$-differential identities of prime rings with involution


Author: Chen-Lian Chuang
Journal: Trans. Amer. Math. Soc. 316 (1989), 251-279
MSC: Primary 16A28; Secondary 16A12, 16A38, 16A72
DOI: https://doi.org/10.1090/S0002-9947-1989-0937242-2
MathSciNet review: 937242
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Main Theorem. Let $ R$ be a prime ring with involution $ ^{\ast}$. Suppose that $ \phi (x_i^{{\Delta _j}},{(x_i^{{\Delta _j}})^{\ast}}) = 0$ is a $ {\ast}$-differential identity for $ R$, where $ {\Delta _j}$ are distinct regular words of derivations in a basis $ M$ with respect to a linear order $ < $ on $ M$. Then $ \phi ({z_{ij}},z_{ij}^{\ast}) = 0$ is a $ {\ast}$-generalized identity for $ R$, where $ {z_{ij}}$ are distinct indeterminates.

Along with the Main Theorem above, we also prove the following:

Proposition 1. Suppose that $ ^{\ast}$ is of the second kind and that $ C$ is infinite. Then $ R$ is special.

Proposition 2. Suppose that $ {S_W}(V) \subseteq R \subseteq {L_W}(V)$. Then $ Q$, the two-sided quotient ring of $ R$, is equal to $ {L_W}(V)$.

Proposition 3 (Density theorem). Suppose that $ {}_DV$ and $ {W_D}$ are dual spaces with respect to the nondegenerate bilinear form $ (,)$. Let $ {v_1}, \ldots ,{v_s},\;v_s^\prime , \ldots ,v_s^\prime \in V$ and $ {u_1}, \ldots ,{u_t},\;u_1^\prime , \ldots ,u_t^\prime \in W$ be such that $ \{ {v_1}, \ldots ,{v_s}\} $ is $ D$-independent in $ V$ and $ \{ {u_1}, \ldots ,{u_t}\} $ is $ D$-independent in $ W$. Then there exists $ a \in {S_W}(V)$ such that $ {v_i}a = v_i^\prime \,(i = 1, \ldots ,s)$ and $ {a^{\ast}}{u_j} = u_j^\prime \,(j = 1, \ldots ,t)$ if and only if $ (v_i',{u_j}) = ({v_i},u_j')$ for $ i = 1, \ldots ,s$ and $ j = 1, \ldots ,t$.

Proposition 4. Suppose that $ R$ is a prime ring with involution $ ^{\ast}$ and that $ f$ is a $ {\ast}$-generalized polynomial. If $ f$ vanishes on a nonzero ideal of $ R$, than $ f$ vanishes on $ Q$, the two-sided quotient ring of $ R$.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Herstein, Rings with involutions, Univ. of Chicago Press, Chicago, 1976. MR 0442017 (56:406)
  • [2] N. Jacobson, Structure of rings, Amer. Math. Soc., Providence, R.I., 1964. MR 0222106 (36:5158)
  • [3] V. K. Kharchenko, Differential identities of prime rings, Algebra i Logika 17 (1978), 220-238. MR 541758 (81f:16025)
  • [4] -, Differntial identities of semiprime rings, Algebra i Logika 18 (1979), 86-119. MR 566776 (81f:16052)
  • [5] C. Lanski, Differential identities in prime rings with involution, Trans. Amer. Math. Soc. 291 (1985), 765-787. MR 800262 (87f:16013)
  • [6] J. Lambek, Lectures in rings and modules, Chelsea, 1976.
  • [7] W. S. Martindale III, Prime rings with involution and generalized polynomial identities, J. Algebra 22 (1972), 502-516. MR 0306245 (46:5371)
  • [8] L. H. Rowen, Generalized polynomial identities, J. Algebra 34 (1975), 458-480. MR 0371945 (51:8162)
  • [9] -, Polynomial identities in ring theory, Academic Press, New York, 1980. MR 576061 (82a:16021)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A28, 16A12, 16A38, 16A72

Retrieve articles in all journals with MSC: 16A28, 16A12, 16A38, 16A72


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0937242-2
Keywords: Differential identity, generalized (polynomial) identity, left (Martindale) quotient ring, two-sided (Martindale) quotient ring, prime rings with involution
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society